Hail, Racine
- When
- June 21, 6:44 AM CST
- Where
- Racine County, 5.5 mi SE of Burlington
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.614, -88.194
Two rounds of isolated severe storms affected parts of south-central and southeast Wisconsin on June 21st - one in the early morning hours and the second one during the evening. An upper-level low pressure and weak frontal boundary aided in the thunderstorm development.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Two rounds of isolated severe storms affected parts of south-central and southeast Wisconsin on June 21st - one in the early morning hours and the second one during the evening. An upper-level low pressure and weak frontal boundary aided in the thunderstorm development. The storms that did become severe generated large hail and damaging downburst winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 21, 1:45 AM CST, 4 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 245 AM CDT THU JUN 21 2007 .DISCUSSION...FORECAST FOCUS IS ON RAIN CHANCES TODAY THROUGH FRIDAY NIGHT. MODELS ARE IN SHARP DISAGREEMENT OVER PROGRESSION OF SURFACE BOUNDARY...COLUMN DYNAMICS AND RESULTING QPF PATTERN. I WILL LEAN TOWARD A NAM..HPC SOLUTION WHICH TENDS TO HANG THE SURFACE BOUNDARY UP ACROSS SOUTHWEST..SOUTHERN WISCONSIN TODAY AND TONIGHT. THERE IS VERY LITTLE PUSH BEHIND THE BOUNDARY WHICH REMAINS ACROSS CENTRAL SECTIONS AT THIS TIME...SIMILAR TO SLOWER NAM PROJECTED POSITION. HIGHER DEW POINTS SHOULD POOL ALONG THE STALLED BOUNDARY AND WITH UPPER LEVEL SUPPORT RESULTING CONVECTION IS EXPECTED TO RESEMBLE NAM AND HPC AMOUNTS TODAY AND TONIGHT. I EXPECT THE BOUNDARY TO SHOW ONLY A VERY SLOW SOUTHWARD DRIFT FRIDAY...NOT REACHING NORTHERN ILLINOIS UNTIL THE AFTERNOON...AS PER THE NAM SOLUTION. MODELS INDICATE SHORT WAVES CONTINUE TO TRACK ACROSS SOUTHERN WISCONSIN AND NORTHERN ILLINOIS FRIDAY...SO CONTINUED CONVECTION ACROSS AT LEAST SOUTHWEST HALF OF THE CWA IS PROBABLE. GFS HAS AN MCC TRACKING CWA SATURDAY...WHILE THE NAM CONTINUES TO PUSH CONVECTION SOUTHWARD. GFS LOOKS TO BE SUFFERING FROM FEEDBACK AGAIN SATURDAY. THE OTHER MODELS...INCLUDING HPC SOLUTION...FAVOR KEEPING RAIN SOUTH OF THE BORDER. I WILL CONTINUE A DRY FORECAST ACROSS CWA SATURDAY. IF ANY RAIN LINGERS SATURDAY...IT SHOULD BE CONFINED TO THE MORNING HOURS AND ALONG THE ILLINOIS BORDER. SUNDAY AND MONDAY CONTINUE TO LOOK QUIET. && .AVIATION...A WEAK COLD FRONT OVER CNTRL WI WILL SLOWLY DRIFT SOUTH THIS AM AND WILL BECOME STALLED NEAR THE WI AND IL BORDER. SCT SHOWERS AND THUNDERSTORMS ALONG THE FRONT EARLY THIS MORNING WILL WEAKEN AS THEY MOVE INTO SRN WI...THEN RE-FIRE THIS AFTERNOON. VFR CONDITIONS WILL PREVAIL EXCEPT IN THUNDERSTORMS...WITH BEST CHANCES FOR MVFR/IFR CONDITIONS IN STORMS ALONG AND SW OF A KDLL-KMSN-KJVL LINE THROUGH FRI MORNING. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && 35/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 527 AM CDT THU JUN 21 2007 WIZ046-047-051-052-056>060-062>072-221100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 527 AM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FIRE ALONG A STALLED FRONTAL BOUNDARY OVER SOUTHERN WISCONSIN TODAY. LOCATIONS ALONG AND SOUTHWEST OF A SPRING GREEN TO JANESVILLE LINE HAVE A BETTER CHANCE OF SEEING DAMAGING WINDS AND LARGE HAIL LATE THIS AFTERNOON AND TONIGHT...ALONG WITH HEAVY RAINFALL...WITH THE CHANCES TAPERING TO THE NORTHEAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY INTO SATURDAY MORNING...AND AGAIN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LMZ643>646-665-221030- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 524 AM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...WITH GUSTY WINDS UP TO 35 KNOTS AND HAIL UP TO 3/4 OF AN INCH...ARE POSSIBLE TONIGHT MAINLY SOUTH OF PORT WASHINGTON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY INTO SATURDAY MORNING...AND AGAIN TUESDAY AND WEDNESDAY. REM WWW.WEATHER.GOV/MKX
The Milwaukee radar (KMKX), 49 km away, was scanning. The volume nearest the first event began at 12:42 UTC.
5 hail, 2 lightning, 2 thunderstorm wind. Local standard time, as filed.
Large hail up to 1 inch in diameter coated the ground white from Wheatland to Paddock Lake. In this swath, at least 600 acres of corn, soybean, and hay were severely damaged.
Lightning struck an electrical power transformer, resulting in the loss of service to 700 customers and several stop lights in the area from Caladonia to Sturtevant.
Numerous large tree branches were knocked down across the city as a severe storms moved southeast. Some large trees were also pushed over.
In addition to the hail, estimated thunderstorm wind gusts to about 43 knots (50 mph) were reported.
Large trees were pushed over by powerful thunderstorm wind gusts.
Lightning struck a power-pole outside an electrical-generating plant in Arygle. The electrical charge associated with the lightning then traveled inside the plant and started a fire in the generator. Only minor damage was noted due to quick response by fire-fighters.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44186, 44202, 44196, 44254, 44211, 44221, 44204, 44215, 44237.